HomeRegisterLog inFollow us on facebookFollow us on twitterFollow us on youtubeFollow us on LinkedinFollow us on PintrestContact usFeedback


Share  | 
 

 Anxiety and Diamox?

View previous topic View next topic Go down 
AuthorMessage
Paper_Mache
Member
Member
avatar


PostSubject: Anxiety and Diamox?   Sat Sep 08, 2012 5:38 am

I started taking Diamox about 3-4 weeks ago. At first I had the expected beginning side effects (insomnia, tingles, thirst, having to pee a lot, etc.). But some of those symptoms have started calming down over the past week, and now I'm noticing some other common ones, such as appetite loss, memory loss, and trouble concentrating. Now, I'm on a pretty low dose, and I can deal with things the way they are now - except, around the same time I started noticing the appetite loss, I started having horrible, random anxiety. I feel nervous and fidgety all the time. My chest feels tight, my heart starts pounding. Small things that shouldn't be upsetting make me nervous, and even things that excite me in a good way feel overwhelming. I'm not liking this. I'd be inclinde to believe that this was more of a psychological problem (I've struggled with anxiety in the past), but it seems like too much of a coincidence that this started happening at the same time as the other new side effects. Has anyone else encountered this problem? If so, how long did it take to go away? And is there anything I can do about it, other than load up on even more pills? I honestly don't feel like counseling or whatever could help - it feels like a purely chemical problem to me, like my brain chemistry is just off or something - not the kind of thing you could solve simply by talking.



Back to top Go down
DMajorly
Member
Member
avatar


PostSubject: Re: Anxiety and Diamox?   Sat Sep 08, 2012 5:53 am

Hi there. I have also been having more anxiety lately and am new to diamox. Its really hard for me to say what's causing it though. I've been stressed trying to get my pain under control and still keeping up with daily responsibility. One thing I have noticed that is different than my normal anxiety is nervousness.... I can't sit still when I'm forced to at work I have to shake my leg... at night I can't get comfortable I am wigging my feet. Its nuts.
I'm not sure why this is happening but I certainly have thought it might be due to the diamox. I recent went up from 1000 mgs to 2000 mgs and it hasn't gotten any worse though.
Back to top Go down
Wylee
Member
Member
avatar


PostSubject: Re: Anxiety and Diamox?   Sun Sep 09, 2012 2:38 am

I highly recommend that you maintain a diary of how you are feeling, what meds you are taking, any changes that you notice. Then, when you speak with your docs, you can go over what you have experienced.
Try to stay on the meds, sometimes our bodies do adjust. Sometimes we just have to try to ignore what we may be experiencing, thinking of the overall "big picture" as "they" say. Diamox is very good for IIH, and unless you have allergic reaction, it may be worthwhile to try to stick it out. If the symptoms do get to the point they won't be ignored, contact your doc before you change dosing or stop taking any medication. They may be able to help.
Back to top Go down
ChicasMomma
Member
Member



PostSubject: Re: Anxiety and Diamox?   Sun Sep 09, 2012 9:47 pm

When I was diagnosed in April of last yr, I had trouble sleeping so the dr put me on an anxiety medication, I know we all don't want more pills but it is my life saver. Also after beginning diamox I started having stomach pain and the med that the gave me to help me sleep helped with my stomach pain rather than help me go to sleep. So I started taking this in the very beginning of my diagnoses and didn't think I had anxiety, until I didn't have the money to pay for a few meds and then realized during that time period that I do have anxiety issues. It really hit me when I was at the store and there were lots of people it was crowded, and I started panicking. Once I was able to get my med Xanax it was relieved in a day or two. I don't know of anything else that can help me other than my med. about two weeks ago I had my first huge panic and I w just at home I couldn't sit still and I just didn't know what to do I was freaking out, nothing I did helped. I tried going into a quite room of the house, I tried reading, I tried crafting, and even tried going for a walk. It lasted for about 2 hrs. I was then finally able to go to bed but nothin I did made it go away that I know of it just slowly went away. When I start to to feel my anxiety kick in I try to be by myself and try not to think, like read or listen music lightly and just be by myself. And Agree with wylee as well as highly suggest keeping a diary of your IH, it helps me because I have memory problems like man youth and cannot always rember everything that I've been going through when I go to see the dr. I have an iPad so I keep my journal in my notes section ofit, butif I don't have my iPad I would probably use a note book or my PC. It has helped me in so many ways with trying to explain things to my dr. So if I have a new symptom or reaction I go straight to my journal and quickly jot it down, or if I don't have my iPad with me I find a piece of scratch paper and put it in my wallet for later entry. My memory loss, appetite loss and trouble concentrating has gotten alot worse since last April. Most days a maybe am able to get myself to eat once and then all food is a no go and sickens me to even think about. I basically never eat because if i eat when i dont feel like it i feel worse after making myself eat. I am taking 2000mg of Diamox. And they are thinking of raising y dose more :( I feel all the same things that you do Witt the anxiety, I do definitely now that I read what you wrote feel overwhelmed with alot of things, I never quite understood what was going on and feeling overwhelmed is the right word I have been looking for. I hope you are having a good day today :flower:
Back to top Go down
medmisfit
Admin2
Admin2
avatar


PostSubject: Re: Anxiety and Diamox?   Mon Sep 10, 2012 4:48 pm

I also recommend keeping a med/symptom log and following up w/ your physician or pharmacist, but here's a summary of side effects from WebMD that will hopefully answer your questions:

"Dizziness, lightheadedness, and an increased amount of urine may occur, especially during the first few days as your body adjusts to the medication. Blurred vision, dry mouth, drowsiness, loss of appetite, stomach upset, headache and tiredness may also occur. If any of these symptoms persist or worsen, notify your doctor or pharmacist.

Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Tell your doctor immediately if any of these very unlikely but serious side effects occur: increased body hair, hearing loss, ringing in the ears, unusual tiredness, persistent nausea/vomiting, severe stomach/abdominal pain.

Seek immediate medical attention if any of these unlikely but very serious side effects occur: easy bleeding/bruising, fast/irregular heartbeat, signs of infection (e.g., fever, persistent sore throat), mental/mood changes (e.g., confusion, difficulty concentrating), severe muscle cramps/pain, tingling of the hands/feet, blood in the urine, dark urine, painful urination, yellowing of the eyes/skin.

A very serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction may include: blisters/sores in the mouth, rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist."

Back to top Go down
Heidi
Admin1
Admin1
avatar


PostSubject: Re: Anxiety and Diamox?   Mon Sep 10, 2012 7:16 pm

I agree with the advice given by Julie, and Linda. The medication can make you experience anxiety and many of the other things you've mentioned. I think that the best thing you can do is talk to your doctor about this anxiety and especially the about the chest tightness. It is always better to have a medical professional check you over when you have these kind of symptoms, and they can also put your mihnd at rest.
Back to top Go down
http://www.ihaveiih.com
Sponsored content




PostSubject: Re: Anxiety and Diamox?   

Back to top Go down
 

Anxiety and Diamox?

View previous topic View next topic Back to top 

 Similar topics

+
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
www.ihaveiih.com :: Living with IIH ::   :: Group Huddle-
Jump to:  
DISCLAIMER This group is not managed by anyone in the medical profession, but by people who are either affected by, or are closely connected to IIH. Information provided on this site is meant to complement & not replace any advice or information from a health professional, users and members are reminded that medical professionals should always be consulted in all aspects of health needs.
Protected by Copyscape Web Copyright Protection Software
Top Disability Websites
Free forum | © phpBB | Free forum support | Contact | Report an abuse | Create a forum on Forumotion